MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 80-1060
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3a: sex: requested, not provided due to hospital policy.A3b: gender: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: not provided for animal use.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: inventory coordinator.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the shaft of the sheath came apart from the hub as a 6 french guide was being removed.The shaft then started to come through the hub itself.The type of procedure performed was a coronary angiogram via radial access.Additional information was received on 21aug2024: access was first attempted with a 6 french glidesheath.Resistance was felt, therefore, they switched to the 6 french glidesheath slender involved.Roughly two-thirds of the sheath was inserted, and resistance was felt again.A cordis 6 french jr4 was inserted into the glidesheath slender to support insertion of the remaining third of the sheath.The sheath would not advance, and the case moved forward as planned with a third of the sheath outside of the arteriotomy.The case was completed with third of sheath outside the arteriotomy.The sheath became detached from the hub when the jr4 was being removed.The sheath could be seen exiting the hub "as if it had gripped on to the guide catheter".There was no blood loss.The patient was stable.The procedure was completed successfully.The reported event did not result in patient injury and/or require medical or surgical intervention.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6 french gss sheath was returned for assessment.The sheath was kinked throughout and completely pulled out from the sheath hub.The complaint can be confirmed for sheath separation at the hub due to the state of the returned sample.The exact root cause could not be determined.The likely root cause is that the force of progressing the concomitant catheter through the sheath caused the sheath to separate from the hub.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20199925
Report Number1118880-2024-00133
Device Sequence Number17862523
Product Code DYB
UDI-Device Identifier00389701012063
UDI-Public(01)00389701012063(17)260901(10)0000537580
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model Number80-1060
Device Catalogue Number80-1060
Device Lot Number0000537580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 5 FRENCH JR4.; CORDIS 6FR JR4 GUIDE CATHETER.; JL3.5 DIAGNOSTIC CATHETERS.
Patient SexUnknown